Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Does adult briefs for urinary incontinence from overactive bladder cause urinary tract infection?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I experience urinary incontinence from overactive bladder and urge incontinence. No big deal. The very highest quality absorbent pads (if you wish Adult Briefs) are expensive. As a result .. I tend to wear them as long as I possibly am able to do so WITHOUT leakage to save money. The Abena brand Adult Briefs (and Molicare also) are quite expensive .. well in excess of a dollar each pad. To save money I try to wear them as long as I possibly am able to do so. This can be eight or more hours. OK.. here is my question .. I recently incured an Urinary Tract Infection (UTI) .. and had to seek medical attention to correct it. Here is my question: Could my UTI have originated because I am wearing the Adult Briefs for too lengthy a time period?
Posted Mon, 20 Jan 2014 in Men's Health
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer...wearing diapers for very long time are definitely associated with increased. Occurrences of urinary tract infection. Detailed answer.... Hello, Thanks for the query. The best possible method of avoiding urinary tract infection while wearing diapers is to change the diapers frequently,but if money is a constraint,then you can use diapers which are more absorbent like TRANQUILITY ATN,REASSURE FITTED BRIEFS,SECURE X + etc. Super absorbent diapers would keep the moisture of urine away from skin and hence less chances of bacteria growth. Clean properly and thoroughly at every diaper change. Make sure that your frontal region is cleaned very properly. In addition to thorough cleaning,take bath at least twice a day as this would help you in cleaning yourself efficiently. I hope it helps,however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Follow-up: Does adult briefs for urinary incontinence from overactive bladder cause urinary tract infection? 27 hours later
Thank You Sir For Your Answer .. Thank You Doctor For Your Answer .. In dealing with this 'issue' for literally .. a lifetime .. this was the first incident of experiencing a UTI in my lifetime. I DO also use the Tranquility Products including the ATN briefs and I DO wash myself each and everytime I 'change' briefs. For the first time in my life .. I am now periodically 'voiding' urine into a clear glass vessel to CAREFULLY check for ANY evidence of 'cloudyness' or 'particles' or 'odor' as to my voided urine. When this experience occurred I had absolutely NO SYMPTOMS whatsoever .. no burning sensation whatsoever in fact NO SYMPTOMS at all. I 'totally accidently' discovered this problem because I was 'required' by circumstances while staying with friends in their home to 'void' into a glass. It was then I noticed in my voided urine in the glass the extreme cloudyness coupled with 'salt like particles' and a definate 'odor' to my urine. I immediately sought and received successful medical attention with an MD! Again .. Sir! I thank you so much for your reply.
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello, Take care of yourself.Observe all the precautions and bet of luck. You are most welcome to ask any query anytime. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor